MAUDE Adverse Event Report: IMMUCOR, INC. ECHO LUMENA; AUTOMATED BLOOD BANK SYSTEM

IMMUCOR, INC. ECHO LUMENA; AUTOMATED BLOOD BANK SYSTEM
Model Number 0086998
Medical Device Problem Codes False Negative Result (1225); Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
A review of quarterly events indicated that patient samples tested on the echo lumena automated blood bank system produced inaccurate results for known antibodies in five (5) instances (involving 6 patient samples); five (5) antibody screen assay errors and four (4) antibody id errors were reported.A review indicated that six (6) patient sample tests using the echo lumena automated blood bank system whereby, the instrument produced false negative results for known or suspected antibodies, including: two (2) for the anti-e antibody; one (1) for the anti-fyb antibody; one (1) for the anti-fyb antibody and one (1) for the anti-k (kell) antibody; where the sample was unexpectedly negative on the echo lumena instrument.A patient sample was unexpectedly negative for anti-fyb when tested with capture-r ready-id (lot number id441, expiry february 14, 2023) on echo lumena instrument serial number (b)(4); anti-fyb was identified in tube with peg method at ahg phase and strength of reaction was 3+.No adverse event occurred.No incompatible blood products were transfused.Customer called for documentation purposes only and did not wish to further troubleshoot and refused to provide more information.A patient sample was unexpectedly negative for anti-c when tested with capture-r ready-screen 3 (lot number r438, expiry february 28, 2023) on echo lumena instrument serial number (b)(4); anti-c was identified with manual method using same capture-r ready-screen 3 lot.No adverse event occurred.No incompatible blood products were transfused.A patient sample was unexpectedly negative for anti-fya when tested with capture-r ready-screen 3 (lot number r439, expiry march 1, 2023) on echo lumena instrument serial number (b)(4); reference lab tested in tube with peg detected fya.No adverse event occurred.No incompatible blood products were transfused.A patient sample was unexpectedly negative for anti-e when tested with capture-r ready-screen 3 (lot number r448, expiry april 7, 2023) and with capture-r ready-id (lot number id445, expiry april 7, 2023) on echo lumena instrument serial number (b)(4); customer states that patient has a history of anti-e.Customer performed no testing to determine if anti-e is igm.No adverse event occurred.No incompatible blood products were transfused.Two patient samples were unexpectedly negative when tested with capture-r ready-screen 3 (lot number r438, expiry february 28, 2023) and capture-r ready-id (lot number id443, expiry march 14, 2023) on echo lumena instrument serial number (b)(4).Customer subsequently ran extend lot dp131 and kell was detected for the first patient sample; and anti-e was detected for the second patient sample.No antibody history or transfusion history was on record.No adverse event occurred.No incompatible blood products were transfused.
 
Additional Manufacturer Narrative
No specific root cause or defect was identified.The conclusion(s) code(s) reported herein are assigned according to the facts presented by the affected customer and immucor's assessment and investigation of those facts.When possible, immucor attempts to obtain the actual samples and reagents involved; retention reagents of the same lot that was involved in the event may be used during the investigation if indicated.Also, when possible, immucor uses remote access to review the relevant data archived on the instrument.The events reported on this quarterly malfunction summary report are limited to those in which no patient harm occurred, and no design defect (or other systemic problem) was identified.There is no specific action that users are expected to take to mitigate the reported device failure/malfunction other than to ensure that preventative maintenance is performed as indicated in the instrument instructions.Immucor will continue to track and trend performance and operational issues such as described in this quarterly malfunction summary report.

Brand Name
ECHO LUMENA
Common Device Name
AUTOMATED BLOOD BANK SYSTEM
Manufacturer (Section D)
IMMUCOR, INC.
3130 gateway drive
norcross GA 30071
Manufacturer (Section G)
IMMUCOR, INC.
3130 gateway drive
norcross GA 30071
MDR Report Key16828521
Report Number1034569-2023-00009
Device Sequence Number17923410
Product Code KSZ
UDI-Device Identifier10888234002338
UDI-Public10888234002338
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
BK070016
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0086998
Device Catalogue Number86998
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Periodic
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown